# SDR 2006FA0000641

- Difficulty date: June 23, 2006
- Submitted: June 29, 2006
- Operation: General aviation
- Aircraft: N3341P
- Make and model: Piper PA-23-160
- Aircraft serial: 231294
- Engine: Lyc O320*
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: MZ4204R
- Part serial: G061744
- Condition: Misoverhauled
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

UPON RECEIPT OF STARTER, INITIAL INSPECTION REVEALED LOOSE HARDWARE ATTACHING FRONT HOUSING TO STATOR HOUSING. DISASSEMBLED UNIT AND FOUND TWO PIECES OF SOLDER IN ARMATURE AREA; ONE APPROX .2500 X .7500 X .0625 INCH, THE SECOND APPROX .2500 INCH X 2 INCHES X .0625 INCH. ALSO FOUND 1 OF 4 BRUSHES NOT SEATED IN BRUSH HOLDER AND NOT IN CONTACT WITH COMMUTATOR. FASTENER HOLES IN STATOR HOUSING WERE STRIPPED AS THOUGH FASTENERS WERE OVER-TORQUED TO SEAT FRONT HOUSING IN STATOR HOUSING. RECOMMEND RE-EVALUATE OVERHAUL PROCEDURES, QUALITY CONTROL, AND POST-OVERHAUL TEST PROCEDURES. RECOMMEND ALL OPERATORS CAREFULLY INSPECT COMPONENTS RECEIVED BEFORE INSTALLING ON AIRCRAFT.
